Author(s): Ozdemir C, Kar H, Bilge Y, Batuk G, Batuk HI
Abstract Share this page
Abstract We present the first ever case of homicidal poisoning due to injection of methidathion, an organophosphate insecticide. CASE: A 4-month-old baby presented to the emergency department with chief complaints of unconsciousness and irregular respiration. A bitter odour and an injection site with a greenish blue colouration and two bullaous lesions were noticed by the emergency department physicians. Postmortem examinations revealed a wide shiny blue colouration of the antecubital region with oedematous muscular fascia and focal liquefaction necrosis. Blood and tissue levels were positive for methidathion. Our case report emphasizes the necessity of a detailed crime scene investigation and postmortem examination for the possibility of homicide in such cases. Although injection sites may be the expected results of medical treatment, dermal lesions also may be associated with injections of toxic substances.
This article was published in Hum Exp Toxicol
and referenced in Journal of Clinical Case Reports